The herbal supplement kratom can cause illness, death

It's easy to believe that herbal supplements are good for you, but this isn't always the case. There are times when these can cause more harm than good, and that appears to be the case with kratom.

According to the Food and Drug Administration (FDA), kratom carries serious risks, including those associated with addiction and death.

The supplement comes from a plant that is found in Southeast Asia. As of late, it has gained popularity in the United States as a way to treat anxiety, pain and drug dependence.

The FDA recently announced that it's aware of 36 fatalities involving products made with this supplement, as well as hundreds of people contacting poison control for more information. On top of this, incidents of deaths and illnesses increased 10x between 2010 and 2015.

Adding to the problem is the fact that kratom is sometimes mixed with oxycodone (or another opioid), making it even more dangerous.

An FDA Commissioner added the following in a recent statement:

"The FDA must use its authority to protect the public from addictive substances like kratom, both as part of our commitment to stemming the opioid epidemic and preventing another from taking hold."

Even with the FDA warning people to avoid this herbal supplement, some people won't know that it's dangerous for them when they purchase the product.

If you are injured by any type of supplement, such as kratom, you need to receive immediate medical attention. You should then learn more about your legal rights, as you may be in position to seek compensation from the negligent party, such as the manufacturer.

Source: NBC Los Angeles, "FDA Warns of Injury, Death With Herbal Supplement Kratom," Matthew Perrone, Nov. 14, 2017

No Comments

Leave a comment
Comment Information